Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 27, 2014, 11:38:29 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 636383
  • Total Topics: 48294
  • Online Today: 204
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 131
Total: 136

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: I can't sleep  (Read 1284 times)

0 Members and 1 Guest are viewing this topic.

Offline numbers

  • Member
  • Posts: 41
I can't sleep
« on: December 20, 2010, 08:41:40 AM »
Since the day of my AIDS and KS diagnosis from a doctor who didn't know anything about either I haven't been able to sleep through the night.  Instead of sending me for competent counselling the doc sent me home so I spent 3 weeks planning to die until I finally reached someone who told me otherwise.  Maybe that's still on my subconscious.  I have been seeing psychiatrist, psychotherapist, hypnotherapist, naturopath, massage therapist, yoga, and exercise 4 times a week but nothing seems to work for sleep.  I am in a very high-pressure job and can't function on 4 or 5 hours of sleep a night and am very worried this is going to cause me to lose my livelihood.  I started Cipralex a week ago and hope that it will help but am looking for things that will get me a few more hours of sleep in the meantime.  I have tried Imovane, ativan, temazepam, and seroquel but their effects have lessened over time, does anyone have any ideas that could help me?  Thanks!
Tested positive Feb. 2010 VL 181K CD4 161
Started Truvada, Prezista, and Norvir
Sept 2010 VL UD CD4 380
Jan 2011 VL UD CD4 450 I can sleep now thanks to Cipralex!
March 2011 VL UD CD4 490
September 2011 VL UD CD4 500

Offline Andy Velez

  • Global Moderator
  • Member
  • Posts: 24,585
Re: I can't sleep
« Reply #1 on: December 22, 2010, 12:09:33 PM »
One of the things that happens during a sleepless period is that anxiety and upset grows over not sleeping making the situation worse. If you can recline and do good breathing your body is actually getting some of the rest that it needs. Now that isn't the same as a good sound sleep, but doing that breathing can be very calming.

Getting ready to settle down for the night can also help. Start settling down some before whatever time you ordinarily go to bed. Quiet music helps some. Avoid any heaving eating. Sometimes a good cuppa decaf tea is restful.

During sleepless and worried times I have found putting on a tape of someone reading to be soothing and gradually puts me out. For me it can be Shakespeare or even Who's Afraid of Va. Woolf. I know, go figure. I also can enjoy falling asleep to some favorite movie, one that's very familiar so it's more the sound of the voices than the story which I already know. Almost like the pleasant ritual of "tell me a story."  

You might also try journaling during your free time and just writing all of your thoughts about sleep, letting your mind just wander to wherever it does. Somethnig is rumbling around inside of you and the more you can find ways to express it the more likely your body will get back to its natural sleep pattern.

You're also welcome to continue to discuss it here. I am sure there are many among us here who have had their bouts of poor sleeping.

Good luck with getting a good night's sleep. It's going to happen so be friendly to yourself in the meantime.

Cheers.  
« Last Edit: December 22, 2010, 12:12:28 PM by Andy Velez »
Andy Velez

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.